Advice: Good morning! I’ve shared this... - Anxiety and Depre...

Anxiety and Depression Support

55,747 members56,051 posts

Advice

loveandlightseeker
loveandlightseeker

Good morning!

I’ve shared this with my Dt. But would appreciate the advice of others.

I started taking Zoloft this past Friday and had some pretty rough side effects. My Dr. called in Wellbutrin as an alternative. I still don’t have much of an appetite while taking the Zoloft but I’m starting to feel a lot better and got better sleep last night. Im scared to start taking the other medication in fear of going through the same thing. Not sure if I should just tough it out on this current medication or take the chance on trying something else? This is my first time really dealing with this so any insight is appreciated!!💜

8 Replies

It sounds like the Zoloft side effects are improving and you want to give it a longer trial? Could you tell your doctor that? He would probably be happy that you haven’t failed the Zoloft yet. I think it sounds reasonable to let him know you want to tough it out a bit longer. Those side effects usually do improve over time.

Thank you so much! Yes, it is feeling much better (still not 100%) but I’m willing to give it longer. I appreciate your help so much.

Hello I took Zoloft it worked well for me. But unfortunately I built up a tolerance to it after 10 years. Most pill take at least 6 weeks to settle into our brains to get the neurotransmitters firing correctly. I would not jump around to other pills if it were me. I started a new pill almost 8 week ago, I feel wonderful as far as the depression/anxiety go, the side affects are still giving me a go around, she tells me to give it at least 10 weeks. As I feel so much better I will handle the side affects. Be patient. I wish you well. Sending Love & Hugs.......Sprinkle 1............xx

So glad you’re feeling better. Hope the side effects subside for both of us soon! 💜 thanks for your valuable advice.

Sprinkle1 is right, it takes up to 4 weeks for the benefits of zoloft to kick in and you only started taking it friday. You haven't given it a fair chance yet. Don't hop from one med to another after just a few days. Side effects usually settle after a while.

Only if the side effects are really unacceptable would I suggest you change to another med.

Look for improvement rather than looking for side effects.

Thank you, Jeff! The first two days were TOUGH. Honestly, I didn’t know if I could do it. I’m feeling a lot better now and going to tough it out.

Everyone is different. It takes a few weeks for meds to work, which makes it hard when we want results now. But changing meds too quickly will make it difficult to figure out what is truly working. I just changed meds a couple weeks ago and I just want to go take some of my old meds to help me feel better but I know that is not a good choice.

Thank you that is so helpful. I’ve never taken meds like this before so this is a whole new journey for me but one I can admit that I need/want!

You may also like...